Meningitis Infection Risk May Not Be Limited to Contaminated Steroids

Posted on

The Food and Drug Administration is now concerned that any injectable drug, cardioplegic solution, and ophthalmic drug produced by the New England Compounding Center carries a serious risk of infection.  The news comes as the agency received reports of infection stemming from items other than the contaminated steroid injections that are thought to have posed the initial danger.  The FDA received word that one patient sustained a meningitis infection after being given a triamcinolone acetonide injection and that two patients sustained a fungal infection upon administration of a cardioplegic solution typically given during open heart surgery.  Peripheral joint infections have reportedly occurred in two instances, although the majority of illnesses are involve a meningitis infection.

Follow this link to learn more about the danger.

If you or a loved one has been affectd by the ourbreak please click here to see how we can help: Meningitis Outbreak lawsuits